Very Confused-just got back from my dermatologist Please read

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ShinyLight
Regular Member


Date Joined Sep 2010
Total Posts : 24
   Posted 11/17/2010 10:00 PM (GMT -6)   
so back in September of 06 I began getting hives every night around 7pm. It was unbearable because this was happening every night and would go away in the am. So i decided to go to a dermatologist. I had a biopsy and i was told that my condition was chronic urticaria. Nothing happened after my diagnosis, I occasionally had got the hives but it stopped. In November of 07 I started feeling sick, but this time it wasn't hives it was physical pain; it was hard for me to wake up I had constant headaches every night, my spine was hurting, I couldn't lean on anything because it would feel like a giant back and blue all over my spine. I was constantly having throat infections, had some fevers and a lot of fatigue. I had no idea what to do. During that same time I noticed a small cigarette burn like lesion on my left forearm and was noticing that I would scratch my scalp and would bleed and had increasing flakes. At this point I couldn't do much because I was in away in college and had no other place to go to but the health center. They wanted for me to get some blood work done, which i did but they never told me much. I continued to feel sick but disregard it because it wasn't so severe. So Once I finished school that year, I immediately decided to go see a dermatologist. My dermatologist told me that it wasn't psoriasis and that it was Dermatitis. I tried certain psoriasis shampoos and topical lotions and it worked for a lil bit but they returned. They also ran blood work and he suggested I see my primary care physician or rheumatologist because my blood work was abnormal. So i did and the rheumatologist i saw ran some more tests and told me the test and the story i told her coincided with sle lupus diagnosis. So for the past two years I've been being treated for lupus. In November of 2009 I stopped taking my plaquenil; while on it i was feeling great but still had the lesions of the "psoriasis". In april of 2010 i was becoming greater ill from not taking medication in my opinion because i felt fine and didn't believe i had lupus. At that point my psoriasis lesions on my scalp was taking over my scalp and my hair began to fall out. At that point i was terrified and couldn't continue not knowing. So I started visiting my rheumatologist again I started my plaquenil again, and was indicated to see a dermatologist. In June saw a dermatologist and was given 2% salicylic acid in olive oil for my scalp and the same treatment for my elbows and knees in ointment everyday at night before bed and Ketoconazole shampoo in the morning followed by clobetasol propionate topical solution for my scalp, and the same ointment for my elbows/forearms. It drastically helped the psoriasis but I was still suffering from joint pains due to my "lupus". So after my follow up i was told that i could stop using the treatment since it completely disappeared. A week after i stopped it was starting to return so i did the treatment again. I attend my regular rheumatologist appointment and my inflammation was not disappearing so i was given mtx 7.5mg a week. I recently had blood work it looks great inflammation is up as it would in lupus patients. I go to an only lupus clinic and they study their patients very well and they heard the full story. so today i went to see a specialist dermatologist with lupus patients and he thinks its all due to the psoriasis, i might not even have lupus. So my question to anyone would be were any of these your symptoms or had the same experience. Please help i'm very anxious to get feedback.....

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 11/17/2010 10:44 PM (GMT -6)   
I've been on the forum about 8 years and have never seen anyone post whose symptoms were mainly psoriasis (or dermatitis) --

You've just been given MTX and your inflammation is UP? Wrong direction!

How are the headaches & joints? Better or worse than while you were taking plaquenil?
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

ShinyLight
Regular Member


Date Joined Sep 2010
Total Posts : 24
   Posted 11/17/2010 11:47 PM (GMT -6)   
joints are severely swollen mainly my hands, arms wrists, all joint pain everywhere really. On plaquenil it had been good since i was on in consistent in 2008 from june to november and then stopped and a couple of months later i started to feel horrible again and in march i got the malar rash again and started feeling horrible again. Started back in april and i feel a lot better, i still have a lot of inflammation but it gets better after my medication in the morning. I start my mtx this friday once again with a higher dose.
Dx: SLE Lupus 2008, Psoriasis, Eye Vasculitis
Rx: Plaquenil 400mg Daily, MTX 15mg weekly, Folic Acid 2mg daily, Vitamin D 50,000 mg weekly

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 11/18/2010 8:31 AM (GMT -6)   
My guess is that you do have lupus and that the plaquenil has inhibited the disease progression -- and that the MTX will help even more. They do say that psoriasis is a type of autoimmune disease and I found reference to a type that is "interior" as well as exterior.

Many lupus patients end up with complementary diseases like this that overlap each other and confuse the diagnosis. We have all learned to live with that, and the important thing is that your symptoms are being treated and that you feel better.

Hope the MTX helps quickly!
Lynnwood, Lupus & Sjogren's Moderator
"Life is far too important to be taken seriously" - Oscar Wilde

anna24
Regular Member


Date Joined May 2009
Total Posts : 27
   Posted 11/18/2010 9:58 AM (GMT -6)   
I agree with Lynnwood - sounds as if you have lupus. My symptoms began with hives, like you, every evening. The rheumatologist told me
that hives are not the usual presentation for lupus. However, after reading posts from fellow lupus patients in various forums for the past
few years, I think he was wrong. It may not be common, but it does occur. I am surprised they haven't given you prednisone to make you
more comfortable until the mtx kicks in. That was my course of treatment. It takes about 3 months for the mtx to kick in. I hope you
feel better soon.
SLE, vasculitis, nephritis, cellcept, prednisone, plaquenil, & the usual supplements

ShinyLight
Regular Member


Date Joined Sep 2010
Total Posts : 24
   Posted 11/18/2010 10:41 AM (GMT -6)   
Thank you for you support I highly appreciate it.  I was actually offered to take prednisone but I declined because of the side effects; its pretty scary for me. I know I shouldn't worry so much but its very frustating thinking about what they do to your body.  I am started the new dose of MTX this Friday 15mg weekly which is I am looking forward to.  I hope it kicks in quickly too.  I was feeling stressed since last night and couldn't sleep thinking about all this. I now feel quite relieved hearing from you guys: you made my day :-)  This site helps a lot in our struggles!

anna24
Regular Member


Date Joined May 2009
Total Posts : 27
   Posted 11/18/2010 11:43 AM (GMT -6)   
After thinking about it, I may be incorrect about the time frame for mtx
to take effect. If I remember right, they started me off on a lower dose
and gradually increased to ensure I could handle it. It's been a few years!
So it may kick in sooner than what I said depending on the dosage.
I understand how you feel about the prednisone but you may want to try
a low dose. It really helped me to just be able to function daily as at the
time I was working and needed it. Take care.

aimsgirl16
Veteran Member


Date Joined Jun 2008
Total Posts : 1470
   Posted 11/18/2010 6:43 PM (GMT -6)   
IF you are offered a low dose and are in lots of pain, i would recommend taking a low dose of pred of at least a starter kit of it! Short term low dosage use rarely causes unbearable symptoms as with what can happen on high doses of it. Sometimes your body needs an extra boost of cortisal to help it get back on the mend!!! I have also seen it used for a few months until a new medication (such as MTX) has time to work!!

Hope you get some relief soon :)
Amy
Kidney Diseases & Disorders and Lupus Moderater
Cyclosporine, Prednisone, Lisinopril, Integra Plus, Vitamin D 50,000 units
PRN: Imitrex, hydrocodone, Ambien, Flexeril, Ultram, Darvocet, Zofran

If God brings you to it, he will get you through it!!

ShinyLight
Regular Member


Date Joined Sep 2010
Total Posts : 24
   Posted 11/20/2010 9:46 AM (GMT -6)   
Thank you! I def hope we all have great days to come...
Dx: SLE Lupus 2008, Psoriasis, Eye Vasculitis
Rx: Plaquenil 400mg Daily, MTX 15mg weekly, Folic Acid 2mg daily, Vitamin D 50,000 mg weekly
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, September 19, 2018 11:26 AM (GMT -6)
There are a total of 3,004,664 posts in 329,161 threads.
View Active Threads


Who's Online
This forum has 161747 registered members. Please welcome our newest member, Daf.
266 Guest(s), 12 Registered Member(s) are currently online.  Details
SoMuchFun, Mind body spirit, mattamx, PeterDisAbelard., Girlie, BillyBob@388, Tudpock18, John-Can, InTheShop, RunJerRun, straydog, iPoop